Texas, 2011Strong Wind in Texas, May 10, 2011
May 10, 2011 · NWS FWD · 1 event in 1 county or zone
Strong winds from a shower knocked down a few business signs in Decatur. The nearby automated weather station measured a 52 MPH wind gust.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds from a shower knocked down a few business signs in Decatur. The nearby automated weather station measured a 52 MPH wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 10, 5:21 PM CST, 34 minutes earlier.
Area forecast discussion, May 10, 5:21 PM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT TUE MAY 10 2011
.AVIATION...
ELEVATED LIGHT SHOWERS WILL MOVE NEAR/OVER THE TAF SITES THROUGH
02Z. ISOLATED THUNDERSTORMS CURRENTLY SOUTHWEST OF KACT MIGHT
CAUSE KACT SOME BRIEF IMPACTS SHORTLY AFTER 00Z.
OTHERWISE...EXPECTED WINDS TO STAY SOUTHERLY AND INCREASE A LITTLE
LATER TONIGHT AS LLJ STRENGTHENS. MVFR STRATUS ARRIVING 07-08Z
KACT AND 09Z METROPLEX TAF SITES. CIGS LIFTING AROUND MID
WEDNESDAY MORNING INTO THE 035-050 RANGE FOR THE REST OF THE DAY.
AS FOR PRECIP...EXPECT SOME CONVECTION TO SPREAD OVER NORTH TEXAS
LATE MORNING THROUGH MIDDAY WEDNESDAY...THEN SCATTERED SHOWERS AND SOME
THUNDERSTORMS IN THE MID/LATE AFTERNOON. DRYLINE COULD TRIGGER MORE
CONVECTION LATE AFTERNOON TO THE WEST THAT MOVES EAST-NORTHEAST INTO
NORTH TEXAS IN THE EVENING HOURS...BUT HAVE NOT COMMITTED TO THIS
EVENT YET. 75
&&
.PREV DISCUSSION... /ISSUED 351 PM CDT TUE MAY 10 2011/
MID-LEVEL JET STREAK QUICKLY SWUNG AROUND BASE OF UPPER TROUGH...
KEEPING IMPULSE IN SUBTROPICAL JET ON A NORTHEASTWARD TRAJECTORY
OVER TEXAS. DESPITE STRONG MID-LEVEL LAPSE RATES...THE RESULTING
CONVECTION ABOVE THE INVERSION HAS BEEN RATHER BENIGN. THE CLOUD
COVER HAS MINIMIZED SURFACE HEATING AND KEPT THE SHALLOW SURFACE
LAYER BOTTLED UP. DRYLINE IS IN FAR WEST TEXAS NEAR EDGE OF CLOUD
SHIELD. WITH CLOUDY TEMPERATURES NEAR 90F AND VEERED WINDS AHEAD
OF THE BOUNDARY...IT WILL LIKELY REMAIN QUIET TODAY.
AS IMPULSE HEADS AWAY FROM TEXAS...UPPER TROUGH WILL BECOME
NEGATIVELY TILTED OVERNIGHT...AND BEGIN MOVING TOWARD THE CENTRAL
PLAINS. WITH ADDITIONAL POCKETS OF ENERGY PASSING OVER...ELEVATED
CONVECTION MAY BEGIN DURING THE MORNING HOURS WEDNESDAY...
POTENTIALLY TRANSITIONING TO SFC-BASED STORMS AS THE DAY
PROGRESSES. ALTHOUGH THERE WILL CONTINUE TO BE CONCERNS ABOUT
CLOUD COVER...INCREASING MID-LEVEL WINDS WILL FORCE THE DRYLINE
EASTWARD...PERHAPS AS FAR AS WESTERN EDGE OF CWA BY MIDDAY.
SHEAR IS NOT EXTRAORDINARY BUT WOULD FAVOR DISCRETE CELLS. AS THE
DAY PROGRESSES...BACKING SURFACE WINDS AND INCREASING SPEED SHEAR
IN THE LOWER LEVELS WOULD CREATE AN ENVIRONMENT FAVORABLE FOR
TORNADIC SUPERCELLS FAR FROM THE SURFACE BOUNDARY.
UPPER LOW WILL PLOD EASTWARD...SIGNIFICANTLY DELAYING FROPA.
AS A RESULT...THUNDERSTORM CHANCES WILL REMAIN THURSDAY...MAINLY
SOUTHEAST HALF OF CWA. SEVERE THREAT WILL CONTINUE.
AFTER FROPA THURSDAY NIGHT...AN EXTENDED PERIOD OF NORTHERLY SFC
FLOW AND BELOW NORMAL TEMPERATURES MAY FOLLOW. MUCH MORE
UNCERTAINTY FOR THE WEEKEND WITHOUT A WELL DEFINED SURFACE
BOUNDARY. SHORTWAVES EMBEDDED IN NW FLOW MAY IMPACT NORTH TEXAS ON
SATURDAY...POTENTIALLY SUNDAY AS WELL. BUT WITH MILDER/DRIER
SURFACE LAYER...DO NOT EXPECT SIGNIFICANT CONVECTION. INCLINED TO
REMOVE POPS ALTOGETHER. 25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 72 86 69 86 62 / 20 40 30 20 20
WACO, TX 72 85 70 85 63 / 20 40 30 20 20
PARIS, TX 67 83 68 82 61 / 30 40 40 30 20
DENTON, TX 70 85 65 86 57 / 30 40 30 20 20
MCKINNEY, TX 69 84 67 84 58 / 30 40 30 20 20
DALLAS, TX 71 86 69 86 63 / 20 40 30 20 20
TERRELL, TX 70 84 69 84 62 / 20 40 40 20 20
CORSICANA, TX 70 84 69 83 65 / 20 40 40 20 20
TEMPLE, TX 71 83 70 84 65 / 20 40 30 30 30
MINERAL WELLS, TX 69 86 60 87 57 / 20 40 30 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
75/58
Hazardous weather outlook, May 10, 2:02 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT TUE MAY 10 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
302 PM CDT TUE MAY 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS MAINLY ACROSS THE NORTHWEST
HALF OF NORTH TEXAS THIS EVENING. CLOUD TO GROUND LIGHTNING...
HAIL...AND VERY GUSTY WINDS CAN BE EXPECTED WITH STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY THROUGH THURSDAY...AS
SEVERAL UPPER LEVEL DISTURBANCES AFFECT THE REGION. WEDNESDAY
AFTERNOON AND EVENING APPEARS TO BE THE TIME OF HIGHEST CONFIDENCE
REGARDING SEVERE WEATHER ACROSS NORTH TEXAS. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS...THOUGH TORNADOES
WILL BE POSSIBLE WITH ANY DISCRETE SUPERCELL THUNDERSTORMS.
A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN TO NORTH TEXAS
SATURDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING
ACROSS AREAS MAINLY ALONG AND NORTH OF INTERSTATE 20.
05/
Strong Wind, Wise
- When
- May 10, 5:55 PM CST
- Where
- Wise forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
The Braum's sign and the Taco Bell sign in Decatur were knocked down by strong winds from a shower. The automated weather station at Decatur Municipal Airport (KLUD) measured a 52 mph wind gust.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, May 10 to 11, 20112 deaths · 2 in hail · 22 events
- Flash Flooding and Flooding in Ohio, May 10 to 12, 20111 death · $385,000 · 1.75 in hail · 60 events
- Flash Flooding and Hail in Ohio, May 10 to 11, 2011$19 million · 1.75 in hail · 14 events
- Tornado and Hail in Minnesota, May 10, 2011$500,000 · EF1 · 64 events
- Flash Flooding and Hail in Kentucky, May 10 to 11, 2011$2.0 million · 1.75 in hail · 19 events
- Hail in South Carolina, May 10, 2011$296,000 · 4.5 in hail · 34 events
- Flash Flooding and Hail in West Virginia, May 10 to 11, 2011$530,000 · 1 in hail · 9 events
- Hail and Damaging Winds in South Carolina, May 10 to 11, 2011$112,000 · 1.25 in hail · 27 events
- Hail in Ohio, May 10, 2011$186,000 · 2 in hail · 6 events
- Hail and Damaging Winds in Kentucky, May 10, 2011$66,000 · 2.75 in hail · 22 events
- Hail and Lightning Strike in Wisconsin, May 10, 2011$100,000 · 1 in hail · 2 events
- Hail in North Carolina, May 10, 2011$36,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315053.